Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 12, NWS Shreveport, LA

April 14, 2001Bowie County, Texas

NWS Shreveport, LA issued this flash flood warning at Apr 14, 2001, 1:20 PM CDT for Bowie County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2001, 1:20 PM CDT (18:20 UTC)
Expired
Apr 14, 2001, 3:15 PM CDT
In force
115 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Bowie County, TX

The radar

The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
1.6
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 141821
FFWSHV
TXC037-142015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
120 PM CDT SAT APR 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS

* UNTIL 315 PM CDT

* AT 120 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
  INDICATED AN AREA OF THUNDERSTORMS WITH HEAVY RAIN OVER BOWIE
  COUNTY.  THIS RAIN IS FALLING ON ALREADY SATURATED SOILS AND MAY
  AGGRAVATE EARLIER FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD B9E ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
UNTIL 315 PM CDT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 11:05 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 14, 11:05 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1105 AM CDT SAT APR 14 2001

MINOR UPDATES TO FORECAST BUT NO SIGNIFICANT CHANGES EXCEPT TO ADD
MENTION OF POSSIBILITY OF SEVERE ALONG I 20 CORRIDOR FOR THIS
AFTERNOON. THIS PER DAY ONE OUTLOOK AND RECENT SPC DISCUSSION.
STORMS REDEVELOPING NE OF DFW WILL PROBABLY INTENSIFY...AND BE
JOINED BY CONTINUED FRESH DEVELOPMENT...AS THINGS MAKE THEIR WAY
ENEWD. 17

.SHV...NONE.

In the hours before

Local storm report, Apr 14, 9:05 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 AM CDT SAT APR 14 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0545 AM    NEW BOSTON                TX   FLOODING
04/14/01   BOWIE                          AT LEAST 5 HOUSES FLOODED.
                                          SEVERAL STREETS CLOSED.
                                          LANES CLOSED ON HWY 8 AND
                                          HWY 82.

0600 AM    TEXARKANA                 TX   FLOODING
04/14/01   BOWIE                          HWY 82 CLOSED AT WAGGONER
                                          CREEK.

0630 AM    EMERSON                   AR   .88 INCH HAIL
04/14/01   COLUMBIA                       REPORTED BY LAW
                                          ENFORCEMENT.
Special weather statement, Apr 14, 10:30 AM CDT, 2 hours 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141645-

THUNDERSTORM OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SAT APR 14 2001

SOUTHERLY FLOW AT THE SURFACE WILL CONTINUE TO FEED WARM AND MOIST
AIR INTO THE REGION. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS
ACROSS THE ENTIRE FOUR STATES REGION TODAY AND TONIGHT...BUT
ESPECIALLY NORTH OF THE INTERSTATE 20 CORRIDOR...WHERE THERE IS A
SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE. MOREOVER...THERE IS
ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ALONG THE RED RIVER BASIN WEST OF TEXARKANA.

A COLD FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND EXTREME NORTHEAST TEXAS...AFTER MIDNIGHT. BY
SUNRISE...THE PRIMARY SEVERE THUNDERSTORM RISK AREA WILL SHIFT
EASTWARD INTO SOUTHERN ARKANSAS.

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND SKYWARN
NETWORKS...MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:10 AM CDTSevere Thunderstorm WarningSHVFranklin30 min
Apr 14, 3:35 AM CDTSevere Thunderstorm WarningSHVTitus55 min
Apr 14, 4:33 AM CDTTornado WarningSHVCass, Morris57 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.